Synthetic cannabinoids linked to death in Illinois

SPRINGFIELD, Ill. — State health officials say a person who started bleeding severely after using synthetic marijuana has died.

In a news release, the Illinois Department of Public Health would not reveal the identity of the person or any details about the person’s death.

The health department says the victim is the 38th person in Illinois to become ill in recent weeks after using what is called K2, Spice or fake weed. Officials say the people have all been hospitalized after coughing up blood, had blood in their urine or suffered from severe bloody noses or bleeding gums.

The health department is trying to determine where the 38 people obtained the products — often found in convenience stores, gas stations, drug paraphernalia shops and online — before they started bleeding profusely.


Related: Synthetic cannabinoids are not “synthetic marijuana”: What you need to know about Spice and K2


ED: The headline on this story has been edited to “Synthetic Cannabinoids,” which is The Cannabist’s style when referring to spice and similar drugs.

Facebook Comments

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.

Skip to toolbar